If your on Hyroxychloroquine read what i found out on Lupus UK

It has come to our attention that some lupus patients have been receiving Quinoric® instead of their usual Plaquenil® and it has caused adverse effects on their health.

Plaquenil® and Quinoric® both use the same active ingredient (Hydroxychloroquine) but they may have different fillers or dyes. It is these fillers/dyes that are probably what many people have a problem with.

The reason Quinoric® is now being dispensed is that it is a cheaper alternative to Plaquenil®, which has come off its patent.

If you have received Quinoric® and have noticed adverse effects then you should consult your GP. We have been informed that if they specifically write Plaquenil® on the prescription then the pharmacy will be able to supply you with the correct brand.

19 Replies

oldestnewest
  • I had to change fron quinoric to plaquenil as i reacted very badly to the quinoric!

  • how did u react to it if u dont mind me asking?

  • yes how did you react to it

  • Gp's seem to write hydroxychloroquine on prescriptions. I have been successful in asking specifically for Plaquenil on mine now.My GP was fine about this. I have also done this with steroids too asking for coated ones rather than uncoated. I felt I was getting more side effects with uncoated.

  • My gp told me she can't write plaquenil on my prescr

    iption BECAUSE QUINORIC IS CHEAPER even after I told her about the measles like itchy rash & excess skin sloughing - apparently I should just use "a good thick moisturizer"!!

  • My GP looked into this and discovered there was no price difference between plaquenil and quinorec. He concluded that as plaquenil was the main branded version it was perceived to be more expensive. Also, qinorec is the one that comes up on the prescribing list as default. I now have plaquenil on my repeat so I don't get the awful quinorec. Not only did it give me an awful taste in my mouth, my headaches got worse and I considered stopping mess altogether! You are all entitled to ask for plaquenil. It's a shame some Gps aren't as supportive as they should be

  • My teeth turned BROWN, not a good look when I have problems with my hair comming out as well! I told my doctor if he did not swap me back I would charge him for my teeth to be whitened - he did straight away. But my teeth

    have Not gone back to the nornal colour and my dentist said it would cost over a Thousand pounds to get then right which I can not afford, so I am just trying whitening toothpaste that my dentist has given me and see how I go with that.

  • I need to check my medication quickly cause of recent there has some reactions which I can't explain.Cheers for this.

  • my daughter and I are both on Hydroxy - interesting to hear that Plaquenil is the one least prescdribed, St T gave me Plaq but when requested from doctor here they gave me Quinoric, my daughter has been suffering from rash for a long time and the gp gave her steroid cream. Going to Gp tonight so shall bring it up there.

  • I have been on Hydroxy for 3 yrs- i've been fine with Plaquenil, but about 6 mths ago i was given Quinoric & started getting stomach aches & much worse heartburn- asked GP to specify Plaquenil on the prescrip- & there was no problem!

  • Hi, I have problems with co-codomol. But if you specify Tylex then no problems. I am no longer on them but thought it might help somebody else. My GP said she has Asda parecetemol but can not take tesco. It seems lots of tablets it seems can be coated in one product another in something else. Even something as simple as the coating can make some people really I'll. Why are these details not on the product information?

  • HI i had stomach problems when changed to Quinoric i told doctor that i will not take the tablets prescribed and he changed it back to plaquenil.

    The problem is that a lot of chemists say sorry we do not have plaquenil.

    I ask for my prescription back as if you shop around most chemists can find some when you persist.

    Do not give up as if everybody persists they can find you the plaquenil. even if you have to wait a few days.

    I had to go to 4 different chemists in one day,they will try to say oh these are exactly the same but they are not,i have taken plaquenil for years with no problems,took quinoric and heartburn was terrible.

  • I started on Quinoric but I was having awful, ahem, flatulence! I saw on here that people had less problems with Plaquenil so I asked my GP to prescribe that specifically and he was very happy to do so. I agree chemists don't have it in stock, but if you telephone Boots a couple of days before you are planning to take in a prescription and ask them to order in the pills, they're usually there when I collect. Much easier than walking round loads of chemists!

    So Nanuuk - print this discussion out and demand Plaquenil from your GP! Make them show you the price difference in the BNF so they can see its not a huge increase for their bills. No one should have to suffer unnecessarily when a simple change of drug can help so much.

    Jennie

    Newcastle upon Tyne

  • My doctors dispensary changed my Plaquenil to the cheaper one, and we had a slight disagreement, as they said they will only supply the other one ( Quinoric) and I was being unreasonable asking for something different. I explained I was not wanting them against malaria, etc.. it was for Lupus... After a few more disagreeable words they said they would ask the doctor but they were not happy.. Doctors at surgery agreed with me regarding the Plaquenil, so pills were changed, with no apology from them... I also got my Rhummy Specialist to write to doctors telling them that I had to be on the Plaquenil type and nothing else... just as confirmation... Best wishes Suzie, Norfolk

  • Hi... Going to appear stupif here...

    How do I now what I'm taking... All the boxes of tablets I've got have all said Hydroxycgloroquin sulphate... BUT the first one from the hospital where a while colour,

    but now they hare a yesslowish colour... they have the word incepta on them and are film coated.

    I've had terrible windy problems and it affects my tummy anway. But I have got to the point of not wanting to take it....

  • My chemist was giving me Quinoric for several months instead of Plaquenil. I was having problems taking them as the bitterness was making me nauseous and I was getting sicky headaches and acid reflux symptoms. My chemist told me that I would have to speak to my GP to be prescribed 'Plaquenil' again, I did so and at least that problems been solved.

  • I had problems with Quinoric to the fact of extreme upset stomachs where I could not be very far away from the toilet, and horrible tastes and an itchy rash. When talking to my GP they first did not see the link but agreed to the change of meds would be done and now have Plaquenil all the time

  • Like many others I am struggling with Quinoric. Heartburn/side stitches + they taste awful. I hadn't put 2 and 2 together re: the heartburn until reading this and was going to go to my GP. Thanks for this helpful thread.

  • I had been taking Plaquinel since 1984 in December 2010 my prescription changed to read hydroxycholoroquine and given Quinoric brand. 6 weeks later I began to develop some serious changes to my Discoid Lupus and so began 2.5 years of misery until I read this article. I immediately contacted my GP who changed it to read Plaquinel and 6 weeks later there was a very marked improvement. I now unfortunately have Lupus Profundus as the outcome. Only through research have I been able to help myself and inform my Dermotology consultant (who knew nothing about this issue over different brands)

You may also like...